MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565050
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex colonic stent was to be implanted in the sigma-colon to treat a stenosis during a colonoscopy procedure performed on (b)(6) 2022.The patient's anatomy was tortuous.During the procedure, resistance was felt during attempted stent deployment and the handle of the stent delivery system broke.The stent was fully covered by the outer sheath when removed from the patient.The procedure was cancelled due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the wallflex enteral colonic stent and delivery system were returned for analysis.The stent was received fully covered and undeployed.Visual examination of the returned device found the outer clear sheath was kinked, the outer blue sheath was detached from the hub and the stainless steel handle was returned kinked and broken.A dimensional inspection of the delivery system was performed and found the length of the blue sheath was out of specification.Functional inspection could not be performed due to the broken handle.No other issues were noted to the stent and delivery system.The reported event of handle break and stent failure to deploy were confirmed.The damages noted of the returned device were most likely due to procedural factors encountered during the procedure.It may be that handling of the device, the techniques used by the user, tortuous anatomy and normal procedural difficulties, limited the performance of the device and contributed to the reported and observed failures.It is possible that factors and/or conditions related to patient anatomy during the use of the device could have affected its performance and its intended purpose.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to patient condition.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on february 18, 2022 that a wallflex colonic stent was to be implanted in the sigma-colon to treat a stenosis during a colonoscopy procedure performed on (b)(6) 2022.The patient's anatomy was tortuous.During the procedure, resistance was felt during attempted stent deployment and the handle of the stent delivery system broke.The stent was fully covered by the outer sheath when removed from the patient.The procedure was cancelled due to this event.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13776506
Report Number3005099803-2022-01222
Device Sequence Number3824400
Product Code MQR
UDI-Device Identifier08714729456520
UDI-Public08714729456520
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2023
Device Model NumberM00565050
Device Catalogue Number6505
Device Lot Number0027435204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown